Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having slip disc problem due to which weight increased a lot. Suggest some medicines for weight loss

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
my wife is having slip disc problem since many years due to which her weight increased a lot. she cannot do exercises but she does walking. kindly suggest some effective medicines for weight loss.
Posted Fri, 29 Nov 2013 in Weight Loss
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer... given below Detailed answer.... Hello, Thanks for the query. I know it is very tempting to fall for various types of weight reducing pills or medicines which are freely available in various health stores,pharmacies etc,but the fact is that that most of them are not effective and some of them are XXXXXXX also. There are definitely  some drugs available which fall in the category of appetite suppressants and fat absorption inhibitors,but their effect is generally limited up to reduction of weight by maximum 3-10 kg in a year and that too varies from person to person.However with prudent diet control and proper exercises,more weight loss can be achieved in a year as compared to drugs. Personally speaking,I am not in favour of any drugs to loose weight. Now question comes,what is to be done ? First of all make sure that she is not suffering from hypothyroidism and then see whether any medicines like anti depressants or hormonal preparations are being taken or not,because these medicines result in increase in weight. Once you have excluded above mentioned reasons,then plan the diet and exercises by having consultation with a dietician and a physical instructor. I know it is going to take time,but there is no shortcut method to reduce the weight. The best way to reduce weight is regular exercises and proper diet control only. I hope it helps however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor